Withdrawing From Gabapentin After Only 15 Days

4 Replies Updated



Conversation Starter

Joel Says:


prescribed gabapentin for fantom tooth pain. started at 100 mg for 5 days then upped to 200 mg. after 4 days at 200 mg started having constipation and lower back and side pain. At the fifteenth day I dropped the dose back to 100 mg and would like to get. completely off it. How should I proceed.



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Joel! How are you?

The FDA classifies Gabapentin as an anticonvulsant that can also help with certain types of nerve pain, so it's not addictive like a narcotic would be and after only 15 days at such low doses, you can most likely just stop it, as long as our doctor approves.

Its typical side effects may possibly include nausea, dizziness, headache, dry mouth, mood swings and weight changes.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Joel Says:

Vermon,
Thanks for the information. I am going to talk to my doctor Monday but I'm going to stop tonight as the constipation and back and side pain is worse then the fantom tooth pain which i used aleve alternating with tylenol which helped in the past. I appreciate your comments and hopefully along with some other health issues, I will get better soon.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
FireBlasterdz Says:
via mobile

Lol. Gabapentin is not addictive like a narcotic.... WRONG! IN WHAT WAY IS IT NOT? I and many other people who have been on gaba for a while have horrible, benzo/alcohol type withdrawal symptoms from discontinuation or tapering down. I am a recovering heroin addict with 12yrs clean. Sort of, I am on methadone maintenance. The last decade I've been on Clonazapam and had issues with Xanax addiction that I ended up having a WD seizure and had to be hospitalized. This was about 6 yrs ago and I am just taking my Clonazapam 1mg a day and doing good on that end. Anyway, I know what narcotic withdrawals feel like and GABAPENTIN WD's are serious. If you've only been on it for a few weeks or a couple months you should have little or no problem. It took me a year and a half to finally become aware that my body had become physically and mentally dependent on gaba. 600mgs 3 times daily. It makes me so pissed, I was told by people in the medical field to switch from benzos to neurotin(gabapentin) for my anxiety and social anxiety disorder. I love the stuff as long as I continue loading up on it like I'm supposed to. It acts as a mood stabilizer for me, which it is not. And gives me a warm, comfortable feeling of well-being. I know it's not supposed to act in that way, but for alot of people i know, including my brother, feel that effect from dosing on neurotin. Yet another thing I have to have or I will have WD Symptoms. Thanks... f****n switch me to a "safe" alternative called neurontin instead of benzos like Clonazapam, I feel like it's worse or definitely equal to benzo withdrawal! I'm dead serious! I have kicked heroin and other known addictive drugs on and off for years. Never thought frigin gabapentin would cause any sort of withdrawal, like I was told. Why is it considered non addictive and non narcotic? I have euphoria from gabapentin on and off, and it has strong, very potent effects on and off the medication. 15 days on it, stop. You'll be fine. If you keep taking it though just wanted you to know one day you might not be able to dose and find yourself sick like I did, not sure why. It took me two months after a year and a half on it to figure out the sickness was from not taking my neurotin! Pregalaban is a prodrug of gabapentin and is way more bioavailable, I only imagine how hard and how much id like and hate it. Pregalaban is listed as having moderate physical dependence liability. Gabapentin is the exact same drug with alot less bioavailability. I really really feel for the people were told that drug was safe too. The end result is that I was lied to, Im extremely mad about it....!????

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Sundance Rydr Says:
via mobile

THANK YOU! THANK YOU! THANK YOU! Gabapentin is NOTHING to play with!... If you don't want to become ADDICTED, DON'T CONTINUE TO TAKE IT!!!... The withdrawals will wreak havoc with BODY AND MIND!!!... If it's NECESSARY for relief~ as an addition to another medication, then by all means, take as prescribed~ but if another medication will suffice, and the side effects or withdrawals aren't as prevalent, use the latter... Take care. Stay safe...

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

gabapentin why are people withdrawing from this drug
I have just done withdrawals from a Dopamine drug that I was using for Restless Leg Syndrome. Now I have been started on... 1 reply
gabapentin withdrawal after only a week on it at low dose
Hi. Please help. Was only gabapentin 200mg at nighttime for just over a week. Side effects were awful. Really bad dizzy ... 4 replies
Can one withdraw from clonidine only after 5 days of use 0.1
Can you go through withdrawals from clonidine 0.1 twice daily only if used for 5 days? I have been on Methadone and Opan... 1 reply
Gabapentin after Cipro poisoning
Does gabapentin help after you have suffered from the adverse effects of cipro or another fluoroquinolone? ## Hi Jerri, ... 1 reply
Withdrawing from a low dose of Dilaudid.
I've been taking 6 /4 mg. Dilaudid for a year. I'm afraid to try and stop because I hear it's horrible. Sinc... 4 replies
withdrawing from morphine
i was taking 60 mg of morphine for 3 weeks and 30 mg for a week now 15 mg a day every other day how long will it take fo... 3 replies
Withdrawing from alcohol with Ativan
I am down to a half pint of vodka a day but having sweats, nausea, anxiety and some shakes. My Dr. just prescribed me At... 2 replies
Withdrawing from Fentanyl but No symptoms
I've been on Fentanyl 100mch for over 7 yrs due to severe Neuropathic Pain in my right arm as well as Spinal Stenosi... 2 replies
Withdrawing from xanax seizure
I have been taking xanax for a lil while now. I am perscribed a bar and a half every single day. I am young. I had taken... 2 replies
withdrawing from imipramine
I've been on 25 mg of imipramine for 30 years. I've been withdrawing for almost 2 months by 10% per weeek. I had... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 19 February 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA